MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION FRAME; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9733881
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cranial resection procedure.It was reported that during registration and the sterile setup, the active frame was recognized, and the navigation system was in use.However, partway through, tracking the active frame became unreliable.While it was briefly recognized, it failed to be recognized for most of the time.The passive probe tracked without issue.Both the sterile and non-sterile active frames were tested, but no improvement was observed.Restarting the system also did not resolve the issue.Navigation was aborted, and the surgery was completed without navigation. post-surgery, the system was checked but remained unstable.During maintenance, it was determined that the polaris spectra system control unit (scu), breakout box, and active frame × 2 had been discontinued, leading to a transition to the passive frame.The recognition failure and defect occurred during use of the cranial frame.There was no surgical delay and no impact on patient outcome.
 
Additional Manufacturer Narrative
H2: see h10 - the event was initially reported on time in the other reports: see 1723170-2025-02959;1723170-2025-02960;1723170-2025-02961.H3, h6: no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2) additional information added to d4.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3,h6: the cranial active frame 9733881, lot number: 170619, was returned to the manufacturer for analysis.The reported problem could not be duplicated.The frame was connected to a test system and all four light emitting diode (led)s were firing without failure.Flexing the cable did not indicate any intermittent opens.The frame was fully functional.No problem was found.Code b01, c19, and d14 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION FRAME
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23157519
Report Number1723170-2025-03330
Device Sequence Number18680515
Product Code HAW
UDI-Device Identifier00643169545588
UDI-Public(01)00643169545588(11)170619(10)170619
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733881
Device Catalogue Number9733881
Device Lot Number170619
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer09/29/2025
10/15/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date10/01/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown